Montana, 2004Flood in Montana, March 9 to 12, 2004
March 9 to 12, 2004 · NWS GGW · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before the first event at Mar 9, 9:30 AM MST, 30 minutes earlier.
Area forecast discussion, Mar 9, 9:30 AM MST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
930 AM MST TUE MAR 9 2004
.UPDATE...
WILL BE ISSUING A SMALL STREAM FLOOD ADVISORY FOR S/C AND NORTHERN
PHILLIPS...PETROLEUM...GARFIELD...MCCONE...RICHLAND...DAWSON AND
WIBAUX COUNTIES FOR THIS AFTERNOON AND TONIGHT.
SMALL STREAMS WERE FLOWING PRETTY GOOD YESTERDAY AFTERNOON IN
PORTIONS OF NORTH CENTRAL MONTANA. A SIGN OF WHAT WILL LIKELY HAPPEN
IN THE ADVISORY AREA LATER TODAY. ALSO REPORTS HAVE COME IN THIS
MORNING OF RUN-OFF IN NORTHERN PHILLIPS COUNTY (WHITEWATER CREEK).
THE CREEKS IN THESE AREAS ARE LOADING A BIT IN RESPONSE TO MELTED
SNOW IN THE PAST COUPLE OF WEEKS. CREEKS NORTH OF THE ADVISORY HAVE
NOT RESPONDED RECENTLY AS THE SNOWPACK CONTINUES TO SOLIDIFY.
THE REST OF THE FORECAST IN PRETTY GOOD SHAPE...BUT DID INCREASE
CLOUDS FOR TONIGHT IN RESPONSE TO EXPECTED MEAN RELATIVE HUMIDITY
INCREASE BY THIS EVENING JUST BEHIND A STRONG COLD FRONT. JAMBA
.SHORT TERM FOR NORTHEAST MONTANA TODAY THROUGH THURSDAY...
STRONG UPPER RIDGE OVER AREA WITH WARM AND DRY AIR ALOFT. SURFACE
INVERSIONS CONTINUE FED BY CLEAR SKIES...LIGHT WINDS AND SNOWPACK.
LOCAL MILK VALLEY EAST WIND IN PLACE. SNOWMELT FROM YESTERDAY
MOISTENING UP LOWER LAYERS FOR PATCHY FOG TO FORM...ALREADY AT OLF.
WITH 850 MB TEMPERATURES FORECAST TO BE 8-12C THIS AFTERNOON...
POTENTIAL TO REACH 60S(F) ALL AREAS. EXPECT THIS IN OUR SOUTH...BUT
SNOWCOVERED NORTH WILL HAVE LIGHT E-SE WIND IN MORNING...BETTER
MIXING THIS AFTERNOON AS SURFACE THERMAL TROUGH PASSES EAST AND
WINDS SHIFT TO W-NW. BEST MIXING OCCURS AT FRONTAL PASSAGE EARLY
THIS EVENING ALTHOUGH SOME COOLING ALOFT ALREADY STARTING BY THEN.
WILL RAISE MOST HIGHS...ESPECIALLY SINCE AREAS WEST OF CWA IN MT AND
ALBERTA WERE 55 TO 65 MONDAY.
MODELS NOW IN GOOD AGREEMENT WITH SHORTWAVE MOVING FROM BRITISH
COLUMBIA SE ACROSS CANADA TUESDAY. MODELS HAVE SETTLED IN AN EARLY
EVENING COLD FRONT ARRIVAL IN NE MT. MOST MOISTURE IN NARROW BAND
JUST BEHIND FRONT. BETTER DYNAMICS WITH UPPER TROUGH FOLLOWING LATE
TONIGHT TO EFFECT NE QUARTER CWA...BUT MOISTURE LACKING. WILL
CONTINUE 20 POPS TONIGHT FOR BOTH RAIN AND SNOW SHOWERS. FAST
MOVEMENT...SURFACE GRADIENTS...DRY AIRMASS...AND STRONG COLD
ADVECTION...LEAD TO WINDY WEATHER TONIGHT...HAVE GONE HIGHER THAN
MOS. WINDS CONTINUE TO INCREASE OVERNIGHT AS LAPSE RATES BECOME
BETTER WITH COOLING ALOFT ALLOWING 45 KT 850 MB WINDS TO REACH
SURFACE. THESE WINDS CONTINUE TO WEDNESDAY AFTERNOON IN EAST.
SNOWPACK NOW TOO OLD AND MELTED FOR BLOWING SNOW MENTION.
MEANWHILE MODELS TRENDING COLDER WEDNESDAY WITH EACH RUN. WITH WINDY
WEATHER AND SUNSHINE IT WILL BE A WELL MIXED AIRMASS...BUT 850 MB
TEMPERATURES ARE ONLY -5 TO -10C IN THE AFTERNOON...SOME 15C OR SO
COLDER THAN TUESDAY...SO HAVE LOWERED HIGHS AGAIN. THURSDAY WILL SEE
THE RIDGE REBOUNDING STRONGLY FOR WARMING...E-SE WINDS IN NORTH
KEEPING WARMING MORE LIMITED AGAIN THOUGH. SIMONSEN
.LONG TERM...
WILL MAKE A FEW SIGNIFICANT CHANGES TO THE EXTENDED FORECAST WITH
THIS PACKAGE. THURSDAY STILL REMAINS DRY UNDER HIGH PRESSURE SURFACE
AND ALOFT. HOWEVER...RIDGING NOT LOOKING AS ROBUST AS IT HAD EARLIER
WITH MODEL CONSENSUS INDICATING LOWER HEIGHTS/THICKNESSES/850MB
TEMPERATURES. THUS WILL LOWER THURSDAY MAX TEMPERATURES A BIT. NEXT
CHANGE IS TO ADD SOME CHANCE/SLIGHT CHANCE POPS TO FRIDAY AFTERNOON
AS NEXT SYSTEM NOW BEING BROUGHT IN A BIT FASTER. BIGGEST CHANGE THO
APPEARS TO BE WITH THE STRENGTH OF THIS SYSTEM. MODELS TRENDING
COLDER...STRONGER...AND DEEPER. WILL BEEF UP THE POPS FRIDAY
NIGHT...STILL KEEPING THEM IN THE CHANCE CATEGORY FOR NOW. HOWEVER
THERE IS AN EXCELLENT CHANCE THESE POPS WILL TREND UPWARD AS THE
NEXT FEW DAYS WEAR ON. WILL LINGER POPS THRU SATURDAY AS UPPER TROF
MOVES THRU. LOOKS WINDY FRIDAY AFTERNOON THRU SATURDAY AFTERNOON
...SO ANY SNOW THAT FALLS WILL OBVIOUSLY GET BLOWN AROUND A GOOD
BIT...MAKING FOR A RETURN TO WINTERY CONDITIONS. UPPER RIDGING
ATTEMPTS TO RETURN SUNDAY...BUT NOT AS AMPLIFIED AS PREVIOUS...THUS
COOLER TEMPERATURES THAN EARLIER THOUGHT. MONDAY UPPER PATTERN
LOOKING MUCH FLATTER THAN BEFORE AS TROF WHICH AFFECTS US FRIDAY
NIGHT/SATURDAY DIGS INTO THE EAST AND NEXT TROF DIGS TOWARD THE
PACIFIC NORTHWEST. OVERALL FORECAST LOOKING A BIT COOLER AND WETTER.
&&
.GGW WATCHES/WARNINGS/ADVISORIES...
SMALL STREAM FLOOD ADVISORY THIS AFTERNOON AND TONIGHT
MTZ016-021>025-027-059
&&
Hazardous weather outlook, Mar 9, 5:55 AM MST, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
555 AM MST TUE MAR 9 2004
MTZ016>027-059>062-101300-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY COUNTY-
DANIELS-DAWSON-EAST ROOSEVELT-GARFIELD-MCCONE-NORTH VALLEY-
NORTHERN PHILLIPS-PETROLEUM-PRAIRIE-RICHLAND-SHERIDAN-
SOUTHWEST PHILLIPS-WESTERN ROOSEVELT COUNTY-WIBAUX-
INCLUDING THE CITIES OF...CIRCLE...CULBERTSON...GLASGOW...GLENDIVE...
JORDAN...MALTA...OPHEIM...PLENTYWOOD...SCOBEY...SIDNEY...TERRY...
WHITEWATER...WIBAUX...WINNETT...WOLF POINT AND ZORTMAN
555 AM MST TUE MAR 9 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MONTANA
.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Flood, McCone
- When
- March 9, 10:00 AM MST to March 12, 10:00 AM MST
- Where
- McCone forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 47.645, -105.795 (the zone’s center; the record gives no point)
Minor flooding on the Redwater River covered Cemetery Road in Circle.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Illinois, March 9, 20041 death · 1 event
- Wildfire and Strong Wind in Georgia, March 9, 2004$1.0 million · 2 events
- Flooding in Illinois, March 9 to 18, 20045 events
- High Surf in Hawaii, March 9 to 11, 20043 events
- Flooding in Indiana, March 9 to 15, 20043 events
- Winter Weather in New Jersey, March 9 to 10, 20043 events
- Winter Weather in Pennsylvania, March 9 to 10, 20042 events
- Flood in Missouri, March 9 to 10, 20041 event
- High Wind in Alaska, March 9, 200460 kt wind · 1 event
- Heavy Snow in Kentucky, March 9, 20041 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5388926.